Strong Wind, Jackson
- When
- May 5, 5:00 PM EST
- Where
- Jackson forecast zone
- Measured
- 32 kt (37 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 30.795, -85.215 (the zone’s center; the record gives no point)
Gusty winds behind a cold front resulted in a couple of trees being blown down in northeastern Jackson county near Hornsville. A peak gust of 37 mph occurred at the Marianna airport around the time of the report.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Gusty winds behind a cold front resulted in a couple of trees being blown down in northeastern Jackson county near Hornsville. A peak gust of 37 mph occurred at the Marianna airport around the time of the report.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 5, 1:02 PM EST, 3 hours 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
202 PM EDT Sun May 5 2013
.NEAR TERM [Through Tonight]...
The anomalous upper level low continues to spin over the eastern
third of the country, centered on the Alabama/Mississippi line. This
low is only making gradual eastward progress and will continue to
affect our local weather through the early part of the week. As of
18z, a rather large area of surface low pressure with several
embedded circulations was centered over Alabama and Georgia.
Extending from this low was a cold front off of the east coast of
Florida, and another entering the Florida Panhandle and southeast
Alabama. Associated with this front is a thin line of light showers
from the Tri-State intersection, southwest through Panama City.
Expect the shower activity to increase slightly and spread further
into Georgia later this afternoon. The front, and associated
rain/clouds will exit the region overnight with dry air quickly
pushing in behind. This will allow temperatures to once again fall
into the middle 40s region wide.
&&
.SHORT TERM [Monday Through Tuesday Night]...
At the start of the short term period, the cold upper low will be
centered across Central Alabama and only slowly move northeast
into the Carolinas by Tuesday night. This will result in a
continued period of below normal temperatures.
Rain chances will remain in the forecast for Monday as much of the
guidance, including our local 12z WRF, show plenty of lift
available for a few scattered showers, much like is occurring this
afternoon. The chance will be greatest further to the north,
nearer the core of the upper low.
By Tuesday, as the upper low does move further away from the area,
conditions will improve with less cloud cover and lower rain
chances. Temperatures will still be cool, but only a couple of
degrees below climo.
&&
.LONG TERM [Wednesday through Sunday]...
The long term period looks to be mainly tranquil as the persistent
upper low finally ejects from the Southeast and the pattern
temporarily shifts to ridging across the Deep South. Dry
conditions are expected Wednesday through Friday. A disturbance
will move across the Plains and into the Western Gulf by Friday
evening increasing rain chances for our region by Saturday. An
amplifying northern stream disturbance will move into the Ohio
Valley late in the period, further enhancing rain chances by
Sunday.
Temperatures throughout the period will warm back to climatology
and perhaps even a couple of degrees above normal by Friday.
It looks like this may have been the last gasp of a very cool
Spring.
&&
.AVIATION [Beginning 18Z Sunday]...
VFR conditions will prevail for the duration of the TAF. Gusty
winds approaching 30 knots will be possible all afternoon.
Thereafter, winds will subside through tomorrow. A thin band of
showers is passing through the region, but is very quickly moving
east and should not result in any category restrictions.
&&
.MARINE...
Winds will increase to advisory levels behind a weak frontal
boundary moving through the marine area this afternoon. These
winds will diminish late tonight as the pressure gradient weakens
across the marine area. As an upper level disturbance moves away
from the waters on Tuesday, more typical tranquil conditions will
return by mid week.
&&
.FIRE WEATHER...
Although the upcoming week will prove to be drier than last,
relative humidity values will remain above critical thresholds.
Thus, Red Flag conditions are not anticipated this week.
&&
.HYDROLOGY...
No significant rainfall is expected throughout the next several
days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 46 72 53 78 54 / 20 40 40 10 10
Panama City 53 71 57 76 58 / 10 40 20 10 10
Dothan 44 69 52 77 53 / 10 50 30 10 10
Albany 45 69 52 77 53 / 30 50 40 10 10
Valdosta 45 72 53 77 52 / 30 40 40 10 10
Cross City 48 75 52 78 54 / 20 30 40 10 10
Apalachicola 51 71 57 75 56 / 10 30 30 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY from 5 PM this afternoon to 5 AM EDT
Monday for Apalachee Bay or Coastal Waters From Keaton
Beach to Ochlockonee River Fl out to 20 Nm-Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Suwannee River to Keaton Beach out 20
NM-Waters from Suwannee River to Apalachicola FL from 20
to 60 NM.
SMALL CRAFT ADVISORY until 5 AM EDT Monday for Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Harrigan
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Harrigan
MARINE...Godsey
FIRE WEATHER...Harrigan
HYDROLOGY...GodseyHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 457 AM EDT SUN MAY 5 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-060900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 457 AM EDT SUN MAY 5 2013 /357 AM CDT SUN MAY 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... TODAY WILL BE A BREEZY DAY WITH WIND GUSTS TO 30 MPH EXPECTED.OUT OVER THE GULF...THERE IS A SMALL CRAFT ADVISORY IN EFFECT FOR THE AFTERNOON AND OVERNIGHT HOURS. A HIGH RISK FOR RIP CURRENTS EXISTS FOR THE FLORIDA PANHANDLE COASTLINE FROM CAPE SAN BLAS WESTWARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MONDAY WILL SEE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOP. GUSTY WINDS WILL BE POSSIBLE IN THE SHOWERS AND STORMS. MARINERS ARE ENCOURAGED TO EXERCISE CAUTION OUT ON THE GULF MONDAY AND MONDAY NIGHT. FAIR AND WARMER WEATHER IS EXPECTED FROM TUESDAY THROUGH FRIDAY. THUNDERSTORMS WILL RETURN TO THE FORECAST ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 PM EDT SUN MAY 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND DMG HORNSVILLE 30.94N 85.00W
05/05/2013 JACKSON FL 911 CALL CENTER
2 VERY LARGE TREES DOWN ACROSS THE ROAD. PEAK WIND GUST
AT KMAI ASOS OF 37 MPH AT 418 PM EDT
&&
FOURNIERThe national radar mosaic for the moment the first event began.
1 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 443430.